Tret'yakov, Alexey and Marsden, Jerrold E. (2003) Factor-Analysis of nonlinear mappings: p-regularity theory. Communications on Pure and Applied Analysis, 2 (4). pp. 425-445. ISSN 1534-0392 . http://resolver.caltech.edu/CaltechAUTHORS:20100916-153938212
- Published Version
Restricted to Repository administrators only
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20100916-153938212
The paper presents recent advances in p-regularity theory, which has been developing successfully for the last twenty years. The main result of this theory gives a detailed description of the structure of the zero set of an irregular nonlinear mapping. We illustrate the theory with an application to degenerate problems in different fields of mathematics, which substantiates the general applicability of the class of p-regular problems. Moreover, the connection between singular problems and nonlinear mappings is shown. Amongst the applications, the structure of p-factor-operators is used to construct numerical methods for solving degenerate nonlinear equations and optimization problems.
|Additional Information:||© 2003, AMS. Received December 2002; revised June 2003. Communicated by Steve Shkoller. We heartily thank Olga Brezhneva for the great help she provided us in writing this paper.|
|Subject Keywords:||p-regularity, Lyusternik theorem, singularity, nonlinear mapping, bifurcation, factor operator, optimality conditions, implicit function, numerical method, differential equations.|
|Classification Code:||2000 MSC: Primary: 58C15, 58K05, 35B32, 37G10, 49K27,46N10. Secondary: 49N60, 90C30, 65J15.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Ruth Sustaita|
|Deposited On:||17 Sep 2010 21:31|
|Last Modified:||26 Dec 2012 12:26|
Repository Staff Only: item control page